MAUDE Adverse Event Report: BECTON, DICKINSON AND COMPANY, BD BIOSCIENCES BD CALIBRITE 3 BEADS; COUNTER, DIFFERENTIAL CELL

BECTON, DICKINSON AND COMPANY, BD BIOSCIENCES BD CALIBRITE 3 BEADS; COUNTER, DIFFERENTIAL CELL
Model Number 340486
Medical Device Problem Code Incorrect, Inadequate or Imprecise Result or Readings (1535)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 01/07/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Initial reporter phone #: (b)(6).A device evaluation is anticipated, but has not yet begun.Upon completion of the investigation, a supplemental report will be filed.(b)(4).
 
Event or Problem Description
It was reported that while testing with bd calibrite¿ 3 beads erroneous results occurred with patient samples.Compensation was performed with all 5 calibrite boxes and the fl3 separation was 120 or less.There was no patient impact.The following information was provided by the initial reporter, translated from (b)(6) to english: for some time we have been having problems with the automatic analysis of the multiset, since we often had to do the manual analysis correcting the gate of beads since they were not taken in their entirety.In this last week, all the samples had to be corrected so that the gate takes all the beads acquired in the sample and the program asked us to acquire more events (once or twice in each sample).All the calibrite (5 boxes) that we have to make the compensation are from lot n °: 9277450 with an expiration date of 02/28/2021.On the current day, compensation was made with all calibrite boxes and the fl3 separation was 120 or less.For this reason, we make a claim for this batch of calibrite and for the inconvenience we have in the automatic acquisition of samples to perform the cd4 count.Are they using patient sample? yes.Was the patient treated based on erroneous results? no.Specify if any testing done was ivd or ruo lab developed test (ldt): ivd.Was there any delay of treatment due to the issue? no.Did patient samples need to be redrawn? just need a adjustment in the manual gate.If patient samples were redrawn, was there any change or delay of treatment? no.Was there any physical harm/injury to the patient due to the issue? no.If patient was harmed/injured, provide details - how and to what extent? no.If there was patient harm, what is the current medical status? no.
 
Event or Problem Description
It was reported that while testing with bd calibrite¿ 3 beads erroneous results occurred with patient samples.Compensation was performed with all 5 calibrite boxes and the fl3 separation was 120 or less.There was no patient impact.The following information was provided by the initial reporter, translated from spanish to english: for some time we have been having problems with the automatic analysis of the multiset, since we often had to do the manual analysis correcting the gate of beads since they were not taken in their entirety.In this last week, all the samples had to be corrected so that the gate takes all the beads acquired in the sample and the program asked us to acquire more events (once or twice in each sample).All the calibrite (5 boxes) that we have to make the compensation are from lot n °: 9277450 with an expiration date of 02/28/2021.On the current day, compensation was made with all calibrite boxes and the fl3 separation was 120 or less.For this reason, we make a claim for this batch of calibrite and for the inconvenience we have in the automatic acquisition of samples to perform the cd4 count.Are they using patient sample? yes was the patient treated based on erroneous results?no specify if any testing done was ivd or ruo lab developed test (ldt): ivd was there any delay of treatment due to the issue? no did patient samples need to be redrawn? just need a adjustment in the manual gate if patient samples were redrawn, was there any change or delay of treatment?no was there any physical harm/injury to the patient due to the issue?no if patient was harmed/injured, provide details - how and to what extent?no if there was patient harm, what is the current medical status?no.
 
Additional Manufacturer Narrative
After further evaluation of the complaint, it has been determined that the previously submitted mfr report# 2916837-2021-00037 was sent in error.Calibrite beads are used to adjust instrument setting, and are not used on patient samples, therefore this is not considered to be a reportable malfunction.

Brand Name
BD CALIBRITE 3 BEADS
Common Device Name
COUNTER, DIFFERENTIAL CELL
Manufacturer (Section D)
BECTON, DICKINSON AND COMPANY, BD BIOSCIENCES
2350 qume drive
san jose CA 95131
MDR Report Key11244547
Report Number2916837-2021-00037
Device Sequence Number3433447
Product Code GKZ
UDI-Device Identifier00382903404865
UDI-Public00382903404865
Combination Product (Y/N)N
Initial Reporter CountryAR
PMA/510(K) Number
K973483
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,other,user facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 03/16/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date02/28/2021
Device Model Number340486
Device Catalogue Number340486
Device Lot Number9277450
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 01/07/2021
Supplement Date Received by Manufacturer03/16/2021
Initial Report FDA Received Date01/28/2021
Supplement Report FDA Received Date03/16/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1